A generalized boxplot for skewed and heavy-tailed distributions

Christopher Bruffaerts, Vincenzo Verardi, Catherine Vermandele

Research output: Contribution to journalArticlepeer-review


We define a new boxplot that can deal with skewed and/or heavy-tailed distributions and possible outliers. The methodology relies on a rank-preserving transformation that allows to fit a so-called Tukey g -and-h distribution.

Original languageEnglish
Pages (from-to)110-117
Number of pages8
JournalStatistics and Probability Letters
Publication statusPublished - 1 Dec 2014


  • Adjusted boxplot
  • Generalized boxplot
  • Standard boxplot
  • Tukey g-and-h distribution


Dive into the research topics of 'A generalized boxplot for skewed and heavy-tailed distributions'. Together they form a unique fingerprint.

Cite this